Friday, Oct. 20
16:45 – 17:45 (1 hr)
Meeting Room: Junior Ballroom D (3rd floor – North Tower)
- Health Advocate
- Medical Expert
At the end of this session, participants will be able to: 1) List the steps in responding safely to an opioid poisoning; and 2) Administer nasal and intramuscular naloxone.
Naloxone is a medication that rapidly reverses the effects of opioids on the brain. It is an important tool that can save the life of someone experiencing an opioid poisoning.This session provides a trauma-informed and destigmatized approach to opioid poisoning awareness, including information on stigma and harm reduction, how to respond to an opioid poisioning, how to administer nasal and intramuscular naloxone, and self-care after a traumatic event.
Participants who complete the session will receive a nasal naloxone kit for use in an emergency.
- Strang J, McDonald R, Campbell G, et al. Take-home naloxone for the emegency interim management of opioid overdose: the public health application of an emergency medicine. Drugs 2019;79(13):1395–1418.
- Ashrafioun L, Gamble S, Herrmann M, et al. Evaluation of knowledge and confidence following opioid overdose prevention training: a comparison of types of training participants and naloxone administration methods. Subst Abus 2016;37(1):76–81.